Hail, Baylor
- When
- June 8, 5:05 PM CST
- Where
- Baylor County, Bomarton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.510, -99.430
Thunderstorms developed and moved over mainly rural areas of north Texas, although quarter size hail was reported just northeast of Bomarton in Baylor county. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed and moved over mainly rural areas of north Texas, although quarter size hail was reported just northeast of Bomarton in Baylor county. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 2:36 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 336 PM CDT MON JUN 8 2009 .DISCUSSION... ACTIVE WX PATTERN TO CONT AS SFC BOUNDARY MOVES BACK AND FORTH ACROSS THE SOUTHERN PLAINS AND WE MAINTAIN SOUTHWEST MID-LEVEL FLOW OVER THE AREA. SFC FRONT STALLS JUST SOUTH OF I-44 CORRIDOR THIS AFTN BEFORE LIFTING BACK NORTH TONIGHT. THIS BOUNDARY SHOULD BE A FOCUS FOR A FEW TSTMS LATER TODAY AND THIS EVENING. INITIATION LOOKS TO TAKE PLACE ACROSS WEST TEXAS... JUST SOUTHWEST OF CWA AND THEN FARTHER NORTHEAST ACROSS FAR NORTHEAST OK INTO SOUTHWEST MISSOURI. ADDITIONAL STORMS MAY TRY TO FILL IN NEAR THE SFC FRONT ACROSS SOUTH CENTRAL OKLAHOMA FOR A WHILE THIS EVENING BEFORE ONCE AGAIN DISSIPATING. SOUNDINGS WOULD SUPPORT ANOTHER ROUND OF HEAT BURST TYPE SIGNATURES WITH STRONG WINDS... ESPECIALLY ACROSS WESTERN NORTH TEXAS INTO PORTIONS OF SOUTHERN OKLAHOMA. LATER TONIGHT AS LLJ BECOMES ESTABLISHED COULD SEE STORMS DEVELOP ACROSS NORTHERN OKLAHOMA... WHICH WOULD THEN MOVE INTO KS AS LOW LEVEL THERMAL GRADIENT RETREATS NORTH AND FRONT CONT TO LIFT NORTH OUT OF THE AREA. MUCH OF TUE SHOULD REMAIN DRY... WITH POSSIBLE EXCEPTION POSSIBLY BEING NORTH CENTRAL OK IF THE FRONT HANGS UP THERE AS MORNING NAM SUGGESTS. OTHERWISE CAP SHOULD LIMIT CONVECTION ALONG DRYLINE ACROSS WESTERN OK TUE AFTN. SFC FRONT MAKE ANOTHER MOVE SOUTH ON WED WITH SUPPORT OF UPPER WAVE MOVING OUT OF SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS. THIS MAY WEAKEN CAP AND PROVIDE ENOUGH FORCING TO INITIATE CONVECTION EARLY ON WED... AND POSSIBLE MORE WIDESPREAD CONVECTION. THIS WILL CONT WED NIGHT AS MID LEVEL WAVE MOVES ACROSS. SFC FRONT THEN SAGS SOUTH TOWARD THE RED RIVER FOR LATTER PART OF THE WEEK KEEPING HIGHER CHANCES LIMITED TO SE/E PORTIONS OF OK. MID LEVEL RIDGING THEN TRIES TO BUILD ACROSS THE SOUTHERN PLAINS POSSIBLY LIMITING PRECIP CHANCES FOR A TIME OVER THE WEEKEND BEFORE RIDGE FLATTENS OUT AND ANOTHER FRONT APPROACHES THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 73 90 / 30 30 20 40 HOBART OK 69 95 72 93 / 30 20 20 30 WICHITA FALLS TX 72 96 74 94 / 30 10 20 20 GAGE OK 62 92 66 83 / 30 30 20 20 PONCA CITY OK 67 88 72 85 / 20 40 30 40 DURANT OK 71 93 74 92 / 30 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/30
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT MON JUN 8 2009
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT MON JUN 8 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH TONIGHT ACROSS MOST OF NORTHERN... CENTRAL AND
SOUTHERN OKLAHOMA... AND OVER WESTERN NORTH TEXAS. THE LEAST LIKELY
AREA FOR STORMS IS EXPECTED TO BE ACROSS WEST CENTRAL OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH 6 AM.
IMPACTS...
MODERATE DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION
FROM LARGE HAIL UP TO TWO INCHES IN DIAMETER.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS AFTER 4 PM. GROUPS LOCATED FARTHER NORTH SHOULD PLAN FOR
OPERATIONS AFTER 9 PM.
DISCUSSION...
A BROAD AREA OF HIGH INSTABILITY WILL REMAIN IN PLACE THIS
AFTERNOON AND EVENING... BENEATH MODERATELY STRONG WESTERLY WINDS
ALOFT. THIS WILL FAVOR DEVELOPMENT OF STRONG TO SEVERE STORMS...
INCLUDING THE POSSIBILITY OF SUPERCELLS. MEANWHILE... A NEARLY
STATIONARY FRONT WILL EXTEND FROM NEAR STILLWATER... TO THE OKLAHOMA
CITY METRO AREA... TO LAWTON... TO SEYMOUR TEXAS. THE PRESENCE OF
WARM TEMPERATURES ALOFT AND THE LACK OF UPPER LEVEL SUPPORT WILL
LIKELY DELAY STORM DEVELOPMENT UNTIL LATE IN THE AFTERNOON. THEN A
FEW SEVERE THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE STATIONARY
FRONT IN WESTERN NORTH TEXAS AND POSSIBLY EXPAND INTO PARTS OF
SOUTHERN OKLAHOMA. OTHER ISOLATED STRONG STORMS MAY FORM IN THE
UPSLOPE FLOW OVER THE TEXAS PANHANDLE... AND MOVE TOWARD WESTERN
OKLAHOMA LATE IN THE EVENING. OVERNIGHT... A LOW LEVEL JET WILL
DEVELOP... AND THE FRONT WILL BEGIN TO MOVE BACK NORTH AS A WARM
FRONT. AS THIS OCCURS... ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE
FARTHER NORTH.
WITH ANY OF THE ACTIVITY LATE THIS AFTERNOON AND TONIGHT... THERE
WILL BE POTENTIAL FOR A FEW SUPERCELLS... PRODUCING VERY LARGE
HAIL... AND DAMAGING WINDS. THE THREAT OF TORNADOES IS LOW... BUT AN
ISOLATED TORNADO COULD OCCUR... ESPECIALLY IN THE VICINITY OF THE
FRONT THROUGH THIS EVENING. WITH TIME... THE MERGING OF STORMS INTO
LARGER CLUSTERS MAY RESULT IN A DECREASING HAIL THREAT... BUT A
GREATER LIKELIHOOD OF HEAVY RAINFALL AND HIGH WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS FROM WEAKENING THUNDERSTORMS... OR HEAT BURSTS... WILL
AGAIN BE POSSIBLE OVERNIGHT... MAINLY IN AN AREA EXTENDING ACROSS
WESTERN NORTH TEXAS INTO SOUTH CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING INTO TUESDAY MORNING ACROSS MAINLY
NORTHERN OKLAHOMA UNTIL THE LOW LEVEL JET WEAKENS. DAYTIME HEATING
WILL AGAIN RESULT IN MODERATE TO STRONG INSTABILITIES BY TUESDAY
AFTERNOON. WHILE THE WARM FRONT WILL LIFT INTO FAR NORTHERN OKLAHOMA
OR SOUTHERN KANSAS... REMNANT THUNDERSTORM OUTFLOW BOUNDARIES MAY
CONTINUE TO BE PRESENT FARTHER TO THE SOUTH... SERVING AS A FOCUS
FOR RENEWED THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF
SEVERE STORMS TUESDAY OVER MUCH OF WESTERN... NORTHERN... AND
CENTRAL OKLAHOMA. ISOLATED SEVERE STORMS MAY ALSO OCCUR TUESDAY
EVENING IN WESTERN NORTH TEXAS.
THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE END
OF THE WEEK... AS THE FRONTAL BOUNDARY MOVES BACK AND FORTH ACROSS
THE REGION... BENEATH THE SOUTHERN BRANCH OF THE JET STREAM. SEVERE
STORMS AND LOCALLY HEAVY RAINFALL APPEAR POSSIBLE LATE EACH DAY...
AND OVERNIGHT... THROUGH AT LEAST SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 PM CDT MON JUN 8 2009 TXZ088-082145- BAYLOR TX- 420 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST OF BOMARTON AT 421 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT MON JUN 8 2009 TXZ088-082215- BAYLOR TX- 446 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF WESTOVER AT 446 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL... HEAVY RAIN... AND GUSTY WINDS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 524 PM CDT MON JUN 8 2009 TXZ087-082300- KNOX TX- 524 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MUNDAY AT 524 PM CDT...MOVING NORTH AT 20 MPH. ANOTHER STRONG STORM WAS 8 MILES SOUTH OF KNOX CITY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The Altus AFB radar (KFDR), 104 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183466.